Suggest treatment for appetite loss and UTI
User rating for this question
Good Evening - This is with regards to my mothers medical report , she is 70 year old and diabetic since 20 odd years . Insulin dependent . Dosage is lantus - 20 units (once a day) and Novo Rapid 12 units pre meal . She is also on diuretic (Frusenex 100 mg) twice a day . Since last 20 days , she is been complaining of swelling , plus lethargy plus lack of appetite . I am attaching her medical report for your guidance and consultancy. Last evening she had an instance of Hyperglycemia and her sugar hovered at around 400 ...Better part of the day she was feeling sleepy and not willing to eat anything . Please advice .
Posted Fri, 14 Mar 2014 in Diabetes
Answered by Dr. Minal Mohit 31 minutes later
Brief Answer: Sugar control is acceptable. Detailed Answer: Dear sir , as per the reports her diabetes is presently acceptably well controlled. problem is entirely with her kidneys. though it is diabetes that has caused the nephropathy. her creatinine is high, she is losing proteins in urine. she also ha significant urinary tract infection. what you need is to get her urine culture done and put her on renal safe antibiotics as per the culture reports. meanwhile give her 40 mg of proteins per day. see a good nephrologist with the culture reports. continue insulin as advised. monitor 4 times a day fasting/ pre lunch, / pre dinner/ bed time. and keep me informed all the sugars. hyperglycemia is because of infection and loss of appetite because of uremia. Regards!
Follow-up: Suggest treatment for appetite loss and UTI 32 hours later
Dear Doctor - Protein should be 40 Mg or 40 g on a daily basis , correct ? Please do specify . Also is there a kidney safe , diabetic patient protein powder that can be given to her ? Please advice . Thanks Doctor
Answered by Dr. Minal Mohit 10 hours later
Brief Answer: It is 40 g / d. Detailed Answer: dear user, protein required per day is 40 g , if I wrote mg sorry for that. resource high protein diabetic powder can be used. Regards!